MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The verbatim report states "emv iol shot out of injector breaking posterior capsule".The rao200e iol was cut and explanted from the eye and exchanged for a 3-piece lens.An anterior vitrectomy was also performed.The rao200e iol was discarded following explantation; however, the associated injector has been retained.Rayner has requested the return of the injector for inspection/testing.Within the rayone preloaded injector use risk analysis we identify advancing the plunger too quickly and a forcing a jammed plunger during iol insertion as possible causes of "explosive expulsion of lens".The description of the lens shooting out of the injector indicates that the lens might have become trapped during injection and that continued depression of the plunger has resulted in fast expulsion of the iol from the injector.The rayone ifu "use of rayone" section "fig 7" states ".If excessive resistance is felt this could indicate a blockage; stop and discard the injector and lens".Our review of production records for the rayone emv rao200e batch 031164679 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of existing vigilance data confirms this is an isolated report.No other reports, of any nature, have been received against the rayone emv rao200e batch 031164679.Rayner is following up with the reporting healthcare facility to obtain additional information to facilitate further investigation of the event.
 
Event or Problem Description
On (b)(6) 2021, rayner intraocular lenses limited received notification from its us affiliate company of an event that occurred during use of a rayone emv rao200e.The event description received states "emv iol shot out of injector and broke posterior capsule".

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
MDR Report Key11870034
Report Number3012304651-2021-00022
Device Sequence Number16944553
Product Code HQL
UDI-Device Identifier05029867006753
UDI-Public(01)05029867006753
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number031164679
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2021
Initial Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR